Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 11, 2006, 11:46 PM CST for Baxter County, Marion County, Arkansas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 11:46 PM CST (05:46 UTC)
- Expired
- Mar 12, 2006, 12:45 AM CST
- In force
- 59 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Marion County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 12:15 AM CST | HAIL 1 | Norfork, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 120546
TORLZK
ARC005-089-120645-
/O.NEW.KLZK.TO.W.0013.060312T0546Z-060312T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1146 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
SOUTHEASTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 1245 AM CST
* AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 25 MILES
SOUTHWEST OF NORFORK...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
NORFORK AROUND 1230 AM CST
SALESVILLE AROUND 1235 AM CST
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR
NORTH CENTRAL ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
400 AM CST SUNDAY MORNING FOR WESTERN ARKANSAS.
LAT...LON 3637 9215 3628 9216 3619 9216 3618 9221
3608 9221 3608 9230 3601 9231 3599 9241
3608 9243 3608 9272 3619 9268 3642 9214
$$
461 follow-up statement
000
WWUS54 KLZK 120615
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1211 AM CST SUN MAR 12 2006
ARC089-120621-
/O.CAN.KLZK.TO.W.0013.000000T0000Z-060312T0645Z/
MARION AR-
1211 AM CST SUN MAR 12 2006
...THE TORNADO WARNING FOR MARION COUNTY IS CANCELLED...
AT 1211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
TORNADO NEAR ADVANCE...OR 7 MILES SOUTHEAST OF BUFFALO CITY...MOVING
NORTHEAST AT 40 MPH. THE TORNADO WAS IN BAXTER COUNTY...WITH A
TORNADO WARNING NO LONGER NECESSARY IN MARION COUNTY.
&&
LAT...LON 3633 9215 3628 9216 3619 9216 3618 9221
3613 9220 3608 9221 3608 9230 3601 9231
3599 9241 3608 9243 3618 9242 3624 9241
3630 9223
$$
ARC005-120645-
/O.CON.KLZK.TO.W.0013.000000T0000Z-060312T0645Z/
BAXTER AR-
1211 AM CST SUN MAR 12 2006
...A TORNADO WARNING CONTINUES UNTIL 1245 AM CST FOR SOUTHEASTERN
BAXTER COUNTY...
AT 1211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
TORNADO NEAR ADVANCE...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WAS MOVING TOWARD OLD JOE. JUST NORTH OF THE TORNADO
TRACK...GOLFBALL SIZE HAIL IS LIKELY TO OCCUR IN AREAS SUCH AS
NORFORK AND SALESVILLE.
THIS IS A DANGEROUS SITUATION. PEOPLE IN THE PATH OF THE TORNADO
NEED TO FIND A PLACE OF SAFETY NOW GO INDOORS TO THE LOWEST FLOOR
AWAY FROM WINDOWS. PUT AS MANY WALLS BETWEEN YOURSELF AND THE
OUTDOORS AS YOU CAN.
&&
LAT...LON 3633 9215 3628 9216 3619 9216 3618 9221
3613 9220 3608 9221 3608 9230 3601 9231
3599 9241 3608 9243 3618 9242 3624 9241
3630 9223
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 11, 2:55 PM CST, 8 hours 51 minutes earlier.
Area forecast discussion, Mar 11, 2:55 PM CST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CST SAT MAR 11 2006 .SHORT TERM...TONIGHT THROUGH MONDAY... IN THE NEAR TERM... LATEST SURFACE ANALYSIS INDICATES A DRYLINE FROM JUST EAST OF TULSA TO NEAR ARMORE OKLAHOMA. A SMALL CLUSTER OF STRONG CONVECTION HAS DEVELOPED AHEAD OF THIS SLOW MOVING FEATURE...SUPPORTED BY MID-LEVEL SHORTWAVE ENERGY MOVING NORTHEAST OUT OF TEXAS. 18Z LITTLE ROCK AND OTHER REGIONAL UPPER AIR OBSERVATIONS INDICATE A FAIRLY STRONG CAP ACROSS THE AREA. STILL EXPECT ADDITIONAL DEVELOPMENT ALONG THE BOUNDARY LATER THIS AFTERNOON AND EVENING...EVEN WITH MODEST LOW LEVEL FORCING...AS THE SHORT WAVE ENERGY APPROACHES. LARGE HAIL IS THE PRIMARY THREAT WITH STORMS THAT MOVE INTO THE FORECAST AREA...THEN DAMAGING WIND GUSTS. RELATIVELY HIGH LCL VALUES...ALONG WITH MODEST 0-1KM SHEAR VALUES SUGGEST THAT THE OVERALL TORNADIC THREAT WOULD BE LIMITED...EXPECT FOR RIGHT MOVING SUPERCELLS. EXPECT THE GREATEST OVERNIGHT CONVECTIVE COVERAGE TO BE ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. A COLD FRONT ACROSS KANSAS AND OKLAHOMA WILL ACCELERATE EASTWARD ON SUNDAY. FORCING ALONG THIS BOUNDARY SHOULD BE STRONGER THAN THAT OF TODAY. INSTABILITY AND SHEAR PROFILES SUGGEST A PRONOUNCED SEVERE THREAT FROM MID AFTERNOON THROUGH LATE EVENING. EXPECT THE BOUNDARY TO CLEAR TO FORECAST AREA DURING THE AFTERNOON ON MONDAY. && .LONG TERM...MONDAY NIGHT THROUGH SATURDAY MODELS SHOW GOOD AGREEMENT THAT COLD FRONT SHOULD BE THROUGH AND OUT OF THE CWA BY 00Z TUESDAY. THEREFORE...HAVE ENDED ALL PRECIP CHANCES ACROSS THE CWA WRT THE COLD FRONT AT THAT TIME. HIGH PRESSURE WILL MOVE IN OVERNIGHT MONDAY INTO TUESDAY. AGAIN... GOOD AGREEMENT AMONGST OPERATIONAL MODELS AS WELL AS GFS/CMC ENSEMBLES. GRAPHICAL MEX OUTPUT SHOWS GOOD CHANCES FOR MOSTLY CLEAR CONDITIONS /GREATER THAN 50 PERCENT CWA-WIDE/. WITH WEAK RIDGE MOVING OVERHEAD...LOWERED CLOUD COVER FOR TUESDAY...SHOULD BE PLENTY OF SUNSHINE THROUGH THE DAY. WEAK RIDGE MOVES EASTWARD WEDNESDAY...WITH A SHORTWAVE FOLLOWING BEHIND. AS MANY OF THE ENSEMBLE MEMBERS ARE PICKING UP ON THIS.. .HAVE GONE AHEAD AND INCREASED RAIN CHANCES THURSDAY. RIGHT NOW WENT WITH BETTER CHANCES ACROSS SOUTHERN CWA...WHERE THERE THERE WILL BE MORE MOISTURE FOR THE SYSTEM TO INTERACT WITH /LIMITED MOISTURE RETURN BEHIND HIGH/. ZONAL PATTERN SETS UP FOR THE WEEKEND. POPS WILL TEMPORARILY BE LOWER FRIDAY ...BUT WILL INCREASE THROUGH THE WEEKEND. GIVEN UNCERTAINTY OF SHORTWAVES IN ZONAL FLOW...ESPECIALLY A WEEK OUT... AND THE FACT THAT SOUTHERLY SFC FLOW WILL BE IN PLACE...UPPED POPS A LITTLE FOR THE WEEKEND. ANYTHING THAT COMES WILL HAVE THE CHANCE TO PRODUCE RAIN. KEPT MENTION OF THUNDER OUT AT THIS TIME. TEMPERATURES FOR THE PERIOD LOOKED REASONABLE...WITH LITTLE CHANGES MADE. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 64 80 60 69 / 40 50 70 30 HARRISON AR 60 77 51 60 / 80 60 70 10 HOT SPRINGS AR 64 81 60 68 / 40 50 70 30 PINE BLUFF AR 64 82 62 69 / 30 40 70 40 MOUNTAIN HOME AR 60 77 54 61 / 80 60 70 20 MONTICELLO AR 65 83 63 70 / 20 40 60 40 SEARCY AR 63 79 60 69 / 50 50 70 30 MOUNT IDA AR 63 80 58 68 / 40 50 70 20 RUSSELLVILLE AR 63 79 59 67 / 50 60 70 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...55 / LONG TERM...220
Hazardous weather outlook, Mar 11, 12:08 PM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1208 PM CST SAT MAR 11 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1208 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT CONDITIONS ARE QUITE FAVORABLE FOR SEVERE WEATHER DEVELOPMENT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND FOR THE OVERNIGHT HOURS. AN UNSTABLE AIRMASS IS LOCATED ACROSS THE REGION. AN UPPER LEVEL IMPULSE ACROSS TEXAS WILL CONTINUE TO MOVE NORTHEAST. A DRYLINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS EXPLOSIVE THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON...WITH THE THUNDERSTORMS MOVING EAST-NORTHEASTWARD WITH TIME. FORECAST INSTABILITY AND VERTICAL WIND PROFILES INDICATE WITH VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE WELL ORGANIZED STORMS. ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ARKANSAS IS UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. A STRONG COLD FRONT WILL APPROACH THE STATE DURING THE AFTERNOON HOURS SUNDAY...AND MOVE THROUGH THE STATE DURING THE LATE AFTERNOON INTO THE EARLY MORNING HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...WITH SIGNIFICANT SEVERE WEATHER LIKELY. DAMAGING WINDS IN EXCESS OF 60 MPH...VERY LARGE HAIL...AND TORNADOES WILL BE MAJOR CONCERNS. PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES... AND MONITOR LATER FORECASTS AND BULLETINS FOR ANY WATCHES AND OR WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT FEATURES FOR SEVERE WEATHER WILL COME IN HANDY DURING THIS SEVERE WEATHER EPISODE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND AGAIN DURING SUNDAY AFTERNOON AND EVENING. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 55
In the hours before
Local storm report, Mar 11, 9:58 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL QUEEN WILHEMINA STATE P 34.69N 94.37W
03/11/2006 E1.75 INCH POLK AR PARK/FOREST SRVC
&&
22Local storm report, Mar 11, 10:16 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1016 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL OMAHA 36.46N 93.19W
03/11/2006 E1.00 INCH BOONE AR LAW ENFORCEMENT
&&
22Local storm report, Mar 11, 10:40 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 1 SE RIDGEWAY 36.31N 93.19W
03/11/2006 E0.75 INCH BOONE AR LAW ENFORCEMENT
1027 PM HAIL DIAMOND CITY 36.46N 92.92W
03/11/2006 E0.75 INCH BOONE AR TRAINED SPOTTER
&&
22Local storm report, Mar 11, 10:54 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL DIAMOND CITY 36.46N 92.92W
03/11/2006 E1.75 INCH BOONE AR TRAINED SPOTTER
&&
22Local storm report, Mar 11, 11:19 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL CLARKSVILLE 35.46N 93.47W
03/11/2006 E1.00 INCH JOHNSON AR LAW ENFORCEMENT
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:36 PM CST | Severe Thunderstorm Warning | LZK | Boone | 24 min |
| Mar 11, 9:31 PM CST | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Mar 11, 9:45 PM CST | Severe Thunderstorm Warning | LZK | Scott | 60 min |
| Mar 11, 9:48 PM CST | Severe Thunderstorm Warning | LZK | Boone | 27 min |
| Mar 11, 9:54 PM CST | Tornado Warning | LZK | Johnson | 36 min |
| Mar 11, 10:14 PM CST | Severe Thunderstorm Warning | LZK | Boone | 46 min |
| Mar 11, 10:17 PM CST | Tornado Warning | LZK | Newton | 58 min |
| Mar 11, 10:26 PM CST | Tornado Warning | LZK | Boone | 34 min |
| Mar 11, 10:29 PM CST | Severe Thunderstorm Warning | LZK | Logan | 46 min |
| Mar 11, 10:34 PM CST | Tornado Warning | LZK | Marion | 39 min |
| Mar 11, 10:45 PM CST | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 45 min |
| Mar 11, 10:49 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 56 min |
| Mar 11, 11:09 PM CST | Tornado Warning | LZK | Searcy | 51 min |
| Mar 11, 11:33 PM CST | Severe Thunderstorm Warning | LZK | Newton | 27 min |
| Mar 12, 12:20 AM CST | Tornado Warning | LZK | Fulton, Izard | 55 min |
| Mar 12, 4:41 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 19 hr |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.